Electron vortices in magnetized plasmas

Citation
Bn. Kuvshinov et al., Electron vortices in magnetized plasmas, PHYS PLASMA, 8(7), 2001, pp. 3232-3250
Citations number
52
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICS OF PLASMAS
ISSN journal
1070-664X → ACNP
Volume
8
Issue
7
Year of publication
2001
Pages
3232 - 3250
Database
ISI
SICI code
1070-664X(200107)8:7<3232:EVIMP>2.0.ZU;2-D
Abstract
This article is devoted to a systematic development of the theory of distri buted electron vortices in magnetized plasmas. Such vortices are nonlinear stationary propagating solutions of the model of electron magnetohydrodynam ics. Two types of vortices are investigated: two-dimensional dipole and sph erical vortices. In both cases dispersion relations are derived and vortex structures are analyzed. The dynamics and stability properties of dipole vo rtices are investigated numerically. It is found numerically that dipole vo rtices propagating strictly perpendicular to the magnetic field are always unstable. Obliquely propagating vortices with a single separatrix are found to be stable, while vortices with a double separatrix turn out to be unsta ble. (C) 2001 American Institute of Physics.